Alabama, 2011

Drought in Alabama, June 7 to 30, 2011

June 7 to 30, 2011 · NWS BMX · 3 events in 3 counties and zones

The hot and dry conditions that ended May continued into early June. The drought conditions were expanded north and west.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

The hot and dry conditions that ended May continued into early June. The drought conditions were expanded north and west. Severe Drought (D2) conditions now include Dallas, Coosa and Clay Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 6, 10:45 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 6, 10:45 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 PM CDT MON JUN 6 2011

.UPDATE...
AVIATION.

&&

.DISCUSSION...

A FEW SHOWERS AND THUNDERSTORMS ONCE AGAIN BRUSHED OUR
SOUTHEASTERN PORTION OF THE CWA ACROSS BARBOUR COUNTY THIS
AFTERNOON AND EVENING...BUT NO CONVECTIVE ACTIVITY EVER DEVELOPED
ACROSS THE CWA TODAY WITH DRY AIR ALOFT MIXING DOWN TO THE SURFACE
ASSOCIATED WITH THE STRONG UPPER HIGH. TWEAKED THE TEMP AND
DEWPOINT GRIDS TO REFLECT CURRENT OBS...AND ALSO TWEAKED HIGHS ON
TUESDAY. WITH THICKNESS VALUES ALMOST THE SAME AS WHAT WAS
OBSERVED TODAY ACROSS WESTERN PORTIONS OF THE CWA...DECIDED TO
RAISE TEMPERATURES A DEGREE OR TWO HIGHER FOR THOSE LOCATIONS.
ALSO...MODEL GUIDANCE MAY NOT BE PICKING UP ON HOW DRY THINGS ARE
AT THE SURFACE THAT WILL LEAD TO MORE HEATING. AREAS ACROSS THE
SOUTHEAST AND EAST WILL SEE LOWER THICKNESS VALUES TOMORROW AND
COOLER 850 MB TEMPERATURES ALOFT...AS BOUNDARY LAYER WINDS SHIFT
TO THE SOUTHEAST. HIGH TEMPERATURES TOMORROW WILL RANGE FROM THE
MID TO UPPER 90S WEST OF THE INTERSTATE 65 CORRIDOR...AND LOW TO
MID 90S FOR LOCATIONS EAST OF I-65. UPDATES ARE OUT.

56/GOGGINS

&&

.AVIATION...06Z TAF DISCUSSION.

NO LARGE SCALE IMPACTS TO AVIATION EXPECTED THROUGH THE NEXT 24
HOURS ACROSS CENTRAL ALABAMA. CLOUD COVER SHOULD REMAIN AT A MINIMUM
WITH MAXIMUM COVERAGE BETWEEN 2000 AND 2300 UTC. AS FOR VISIBILITIES
ONLY TCL AND TOI SPENT ANY MEANINGFUL TIME BELOW 6SM LAST NIGHT...
AND THOSE ARE THE ONLY PLACES WITH ANY VISIBILITY RESTRICTIONS
OVERNIGHT TONIGHT. SATELLITE IMAGERY DEPICTS THAT MUCH OF THE HAZE
HAS BEEN PUSHED SOUTHWARD. THUNDERSTORMS CHANCES ON TUESDAY REMAIN
SLIM WITH NO MENTION IN THE FORECAST FOR NOW...ALTHOUGH THE BEST
MOISTURE AND CONVERGENCE WILL BE CLOSEST TO TOI/MGM. MOST LIKELY
MUCH OF THE ACTIVITY WILL BE JUST SOUTH OF THESE TERMINALS.

THE SURFACE RIDGE SLIDES EAST OF THE AREA ON TUESDAY...BRINGING A
MORE PRONOUNCED SOUTHEAST TO EAST FLOW AREA WIDE.

75

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/56
Hazardous weather outlook, Jun 6, 9:00 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1000 PM CDT MON JUN 6 2011

ALZ011>015-017>050-071130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1000 PM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Dallas

When
June 7, 12:00 AM CST to June 30, 11:59 PM CST
Where
Dallas forecast zone
Reported by
Official NWS Observations
Coordinates
32.326, -87.106 (the zone’s center; the record gives no point)

Dallas County was added to the Severe Drought (D2) category on the 7th and these conditions persisted through the remainder of the month.

Drought, Coosa

When
June 7, 12:00 AM CST to June 30, 11:59 PM CST
Where
Coosa forecast zone
Reported by
Official NWS Observations
Coordinates
32.936, -86.248 (the zone’s center; the record gives no point)

Coosa County was added to the Severe Drought (D2) category on the 7th and these conditions persisted through the remainder of the month.

Drought, Clay

When
June 7, 12:00 AM CST to June 30, 11:59 PM CST
Where
Clay forecast zone
Reported by
Official NWS Observations
Coordinates
33.269, -85.861 (the zone’s center; the record gives no point)

Clay County was added to the Severe Drought (D2) category on the 7th and these conditions persisted through the remainder of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316189, 316190, 316191.